Our expert says:
If you are suffering from hypoglycaemia within 2 hours of taking Glycomin then it is essential that you do 2 things. 1)Go back to the medical doctor who prescribed the Glycomin and tell him/her what is happening because you are supposed to be able to achieve normal blood glucose values with the use of a product such as Glycomin, not to induce hypoglycaemia. The doctor will have to adjust your medication and advise if this is the correct medication for you. 2) It is evident that despite being a type 2 diabetic that you have not consulted a registered dietitian yet and have not been given an individual diet prescription that takes all the factors that play a role in your life into account. This is absolutely essential, so PLEASE visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area and make an appointment ASAP. The dietitian will take your diabetes, medications and other conditions such as this hypoglycaemia you are suffering from, into account when working out a diet for you, which will be based on foods with a low-fat and low glycaemic index (GI). Click on 'Diet & Nutrition' and 'Weight loss' and 'The Glycaemic Index' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes’. Low-GI snacks for use between meals include unsweetened, low-fat yoghurt or fat-free cottage cheese, Provitas, deciduous fruit such as apples, pears, plums, or a handful of nuts or sandwiches made with low-GI bread and boiled egg or tuna or legumes (lentil patties, etc).
But first get help from your doctor and do see a dietitian.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.